Alert archive / New Mexico / Wind Advisories in 2023

Wind Advisory 41, NWS Albuquerque, NM

April 27, 202322 counties in New Mexico

NWS Albuquerque, NM issued this wind advisory at Apr 27, 2023, 2:16 PM MDT for 22 counties in New Mexico. It took effect at Apr 27, 2023, 11:00 PM MDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2023, 2:16 PM MDT (20:16 UTC)
In effect from
Apr 27, 2023, 11:00 PM MDT
Expired
Apr 28, 2023, 6:00 PM MDT
In force
19 hr
Issued by
NWS Albuquerque, NM
All 22 counties

Bernalillo County, NM, Catron County, NM, Chaves County, NM, Cibola County, NM, Colfax County, NM, Curry County, NM, De Baca County, NM, Guadalupe County, NM, Harding County, NM, McKinley County, NM, Mora County, NM, Quay County, NM, Rio Arriba County, NM, Roosevelt County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Socorro County, NM, Torrance County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 106 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2023-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2023-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1794 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

702 
WWUS75 KABQ 272016
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
216 PM MDT Thu Apr 27 2023

NMZ206-230-231-234>236-280515-
/O.NEW.KABQ.WI.Y.0041.230428T0800Z-230429T0000Z/
West Central Mountains-Union County-Harding County-Quay County-
Curry County-Roosevelt County-
216 PM MDT Thu Apr 27 2023

...WIND ADVISORY IN EFFECT FROM 2 AM TO 6 PM MDT FRIDAY...

* WHAT...North winds 30 to 40 mph with gusts up to 55 mph expected.

* WHERE...Curry County, Quay County, Roosevelt County, Harding 
  County, Union County, and West Central Mountains.

* WHEN...From 2 AM to 6 PM MDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

33
5 follow-up statements
791 
WWUS75 KABQ 280056
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
656 PM MDT Thu Apr 27 2023

NMZ201-202-204-207-218-219-281100-
/O.EXB.KABQ.WI.Y.0041.230428T1200Z-230429T0000Z/
Northwest Plateau-Chuska Mountains-Northwest Highlands-West
Central Highlands-Santa Fe Metro Area-Middle Rio Grande Valley
including the Albuquerque Metro Area-
656 PM MDT Thu Apr 27 2023

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM MDT FRIDAY...

* WHAT...Northwest to north winds 25 to 35 mph with gusts up to 50 
  mph expected. A period of east winds 25 to 35 mph with gusts to 50 
  mph is possible in the Middle Rio Grande Valley Friday morning.

* WHERE...Middle Rio Grande Valley including the Albuquerque Metro 
  Area, Northwest Plateau, Chuska Mountains, Northwest Highlands, 
  West Central Highlands, and Santa Fe Metro Area.

* WHEN...From 6 AM to 6 PM MDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ223-228-229-232-233-237-238-281100-
/O.EXA.KABQ.WI.Y.0041.230428T0800Z-230429T0000Z/
Central Highlands-Far Northeast Highlands-Northeast Highlands-
Eastern San Miguel County-Guadalupe County-De Baca County-Chaves
County Plains-
656 PM MDT Thu Apr 27 2023

...WIND ADVISORY IN EFFECT FROM 2 AM TO 6 PM MDT FRIDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Central Highlands, De Baca County, Guadalupe County, 
  Eastern San Miguel County, Far Northeast Highlands, Northeast 
  Highlands, and Chaves County Plains.

* WHEN...From 2 AM to 6 PM MDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ206-230-231-234>236-281100-
/O.CON.KABQ.WI.Y.0041.230428T0800Z-230429T0000Z/
West Central Mountains-Union County-Harding County-Quay County-
Curry County-Roosevelt County-
656 PM MDT Thu Apr 27 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM MDT FRIDAY...

* WHAT...North winds 30 to 40 mph with gusts up to 55 mph expected.

* WHERE...Curry County, Quay County, Roosevelt County, Harding 
  County, Union County, and West Central Mountains.

* WHEN...From 2 AM to 6 PM MDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$
122 
WWUS75 KABQ 280428
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1028 PM MDT Thu Apr 27 2023

NMZ206-230-231-234>236-281100-
/O.EXT.KABQ.WI.Y.0041.230428T0500Z-230429T0000Z/
West Central Mountains-Union County-Harding County-Quay County-
Curry County-Roosevelt County-
1028 PM MDT Thu Apr 27 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT FRIDAY...

* WHAT...North winds 30 to 40 mph with gusts up to 55 mph expected.

* WHERE...Curry County, Quay County, Roosevelt County, Harding 
  County, Union County, and West Central Mountains.

* WHEN...Until 6 PM MDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NMZ223-228-229-232-233-237-238-281100-
/O.EXT.KABQ.WI.Y.0041.230428T0500Z-230429T0000Z/
Central Highlands-Far Northeast Highlands-Northeast Highlands-
Eastern San Miguel County-Guadalupe County-De Baca County-Chaves
County Plains-
1028 PM MDT Thu Apr 27 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT FRIDAY...

* WHAT...North winds 25 to 40 mph with gusts up to 55 mph expected.

* WHERE...Central Highlands, De Baca County, Guadalupe County, 
  Eastern San Miguel County, Far Northeast Highlands, Northeast 
  Highlands, and Chaves County Plains.

* WHEN...Until 6 PM MDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ201-202-204-207-218-219-281100-
/O.CON.KABQ.WI.Y.0041.230428T1200Z-230429T0000Z/
Northwest Plateau-Chuska Mountains-Northwest Highlands-West
Central Highlands-Santa Fe Metro Area-Middle Rio Grande Valley
including the Albuquerque Metro Area-
1028 PM MDT Thu Apr 27 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT FRIDAY...

* WHAT...Northwest to north winds 25 to 35 mph with gusts up to 50 
  mph expected. A period of east winds 25 to 35 mph with gusts to 50 
  mph is possible in the Middle Rio Grande Valley Friday morning.

* WHERE...Middle Rio Grande Valley including the Albuquerque Metro 
  Area, Northwest Plateau, Chuska Mountains, Northwest Highlands, 
  West Central Highlands, and Santa Fe Metro Area.

* WHEN...From 6 AM to 6 PM MDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
291 
WWUS75 KABQ 281048
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
448 AM MDT Fri Apr 28 2023

NMZ206-230-231-234>236-281830-
/O.CON.KABQ.WI.Y.0041.000000T0000Z-230429T0000Z/
West Central Mountains-Union County-Harding County-Quay County-
Curry County-Roosevelt County-
448 AM MDT Fri Apr 28 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Curry County, Quay County, Roosevelt County, Harding 
  County, Union County, and West Central Mountains.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NMZ223-228-229-232-233-237-238-281830-
/O.CON.KABQ.WI.Y.0041.000000T0000Z-230429T0000Z/
Central Highlands-Far Northeast Highlands-Northeast Highlands-
Eastern San Miguel County-Guadalupe County-De Baca County-Chaves
County Plains-
448 AM MDT Fri Apr 28 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WHAT...North northeast winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Central Highlands, De Baca County, Guadalupe County, 
  Eastern San Miguel County, Far Northeast Highlands, Northeast 
  Highlands, and Chaves County Plains.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ201-202-204-207-218-219-281830-
/O.CON.KABQ.WI.Y.0041.230428T1200Z-230429T0000Z/
Northwest Plateau-Chuska Mountains-Northwest Highlands-West
Central Highlands-Santa Fe Metro Area-Middle Rio Grande Valley
including the Albuquerque Metro Area-
448 AM MDT Fri Apr 28 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Middle Rio Grande Valley including the Albuquerque Metro 
  Area, Northwest Plateau, Chuska Mountains, Northwest Highlands, 
  West Central Highlands, and Santa Fe Metro Area.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Shoemake
260 
WWUS75 KABQ 281742
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1142 AM MDT Fri Apr 28 2023

NMZ227-290000-
/O.EXB.KABQ.WI.Y.0041.230428T1800Z-230429T0000Z/
Johnson and Bartlett Mesas Including Raton Pass-
1142 AM MDT Fri Apr 28 2023

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WHAT...North to northeast winds 25 to 35 mph with gusts up to 45 
  mph expected.

* WHERE...Johnson and Bartlett Mesas Including Raton Pass.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ201-202-204-207-218-219-290000-
/O.CON.KABQ.WI.Y.0041.000000T0000Z-230429T0000Z/
Northwest Plateau-Chuska Mountains-Northwest Highlands-West
Central Highlands-Santa Fe Metro Area-Middle Rio Grande Valley
including the Albuquerque Metro Area-
1142 AM MDT Fri Apr 28 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph. Northeast 
  to east winds 25 to 35 mph with gusts to 45 mph in the Middle Rio 
  Grande Valley including the Albuquerque Metro Area.

* WHERE...Middle Rio Grande Valley including the Albuquerque Metro 
  Area, Northwest Plateau, Chuska Mountains, Northwest Highlands, 
  West Central Highlands, and Santa Fe Metro Area.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ206-230-231-234>236-290000-
/O.CON.KABQ.WI.Y.0041.000000T0000Z-230429T0000Z/
West Central Mountains-Union County-Harding County-Quay County-
Curry County-Roosevelt County-
1142 AM MDT Fri Apr 28 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Curry County, Quay County, Roosevelt County, Harding 
  County, Union County, and West Central Mountains.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NMZ223-228-229-232-233-237-238-290000-
/O.CON.KABQ.WI.Y.0041.000000T0000Z-230429T0000Z/
Central Highlands-Far Northeast Highlands-Northeast Highlands-
Eastern San Miguel County-Guadalupe County-De Baca County-Chaves
County Plains-
1142 AM MDT Fri Apr 28 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WHAT...North to northeast winds 25 to 35 mph with gusts up to 45 
  mph.

* WHERE...Central Highlands, De Baca County, Guadalupe County, 
  Eastern San Miguel County, Far Northeast Highlands, Northeast 
  Highlands, and Chaves County Plains.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
015 
WWUS75 KABQ 282355
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
555 PM MDT Fri Apr 28 2023

NMZ201-202-204-206-207-218-219-223-227>238-290100-
/O.EXP.KABQ.WI.Y.0041.000000T0000Z-230429T0000Z/
Northwest Plateau-Chuska Mountains-Northwest Highlands-West
Central Mountains-West Central Highlands-Santa Fe Metro Area-
Middle Rio Grande Valley including the Albuquerque Metro Area-
Central Highlands-Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-Harding
County-Eastern San Miguel County-Guadalupe County-Quay County-
Curry County-Roosevelt County-De Baca County-Chaves County Plains-
555 PM MDT Fri Apr 28 2023

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING...

Winds will continue to decrease through the evening, therefore the 
Wind Advisory will be allowed to expire.

$$

16

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 27, 11:52 AM MDT, 2 hours 24 minutes earlier.

Area forecast discussion, Apr 27, 11:52 AM MDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
1152 AM MDT Thu Apr 27 2023

...New AVIATION...

.SYNOPSIS...
Issued at 220 AM MDT Thu Apr 27 2023

A great Thursday is on tap areawide with much warmer temperatures,
especially across the northeast plains, and some breezy northwest
winds across central areas. Changes quickly arrive Thursday night,
however, as a storm system quickly dives south from the northern and
central Rockies into the state. Windy conditions are expected
areawide behind the Pacific and backdoor cold fronts, along with
lower elevation rain showers and higher elevation snow along and
east of the central mountain chain. Accumulating snow is expected on
the peaks of the Sangre de Cristo Mountains and along Interstate 25
at Raton Pass, with locally up to 4 to 6 inches possible in the
Raton Pass area. The system quickly exits east into Texas Friday
evening, and with clearing skies a late season freeze is expected
for most locations along and north of Interstate 40. From there, a
massive weekend warmup is expected with temperatures above normal
areawide by Sunday. Surface moisture returns across eastern New
Mexico beginning Monday with chances for isolated storms during the
afternoon and evening hours on Tuesday as Wednesday.

&&

.SHORT TERM...
(Today through Friday)
Issued at 220 AM MDT Thu Apr 27 2023

An upper level low is quickly migrating eastward away from the Land
of Enchantment and across OK this morning, leaving behind a stiff
northwesterly flow aloft over NM. A window of clearing skies has
been observed, but a swath of high clouds will soon start to feed
into the state. Despite the northwesterly component to the flow
aloft (and at the surface in most locations), temperatures should be
able to make a considerable rebound today in the wake of yesterday’s
cold front. The downsloping winds will be of assistance over the
eastern plains zones where temperature gains will be highest, some
15 to nearly 30 degrees above yesterday’s highs. The magnitude of
compressional warming from downsloping will be correlated to the
strength of the winds which will be breezy to windy with gusts of 25
to 35 mph being common (even higher near 45 mph surrounding the
central highlands). These speeds will be shy of Wind Advisory
criteria, but will still be a noteworthy impact to an otherwise fair
weather day.

Changes will come abruptly tonight with another vigorous shortwave
trough and synoptic cold pool spilling southeastward out of Alberta,
Canada. The perturbation should arrive into southern CO and northern
NM well before dawn Friday with sufficient mid level moisture and
ascent for a rapid breakout of precipitation continuing into the day
Friday. Frontogenetic forcing will be strongest over the
southeastern plains of CO with some upslope onto the Raton Pass and
appending ridge with QPF maximized here, enough for a couple to a
few inches of snow, mostly before noon Friday when temperatures will
briefly support it. The flow would turn downslope south of the Raton
Pass with precipitation amounts trailing off quickly, but still many
central to eastern zones would have prospects for light rain and
high elevation snow. The other concern with the front will be the
strong winds, as a stout packing of isobars is depicted among all
forecast models with a few locations, namely along the TX border,
potentially flirting with high wind criteria (sustained at 40 mph)
for an observation or two. This will be such a rapidly evolving
situation Friday with such a fast progression of the front, nailing
down the abrupt wind shift and quick surge in speed is proving to be
tricky. Will hold off on any Wind highlights for Friday, but suspect
several zones will need at least an advisory. Temperatures will also
plummet with the frontal passage, a roller coaster ride that will
carry readings 5 to 25 degrees below average for late April with the
biggest deficits expected in the far eastern plains.

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 220 AM MDT Thu Apr 27 2023

The aforementioned shortwave trough quickly departs into Texas
and Oklahoma late Friday, with clearing skies and colder
temperatures in its wake. An ideal radiational cooling setup will
allow for temperatures to drop around to below the freezing mark
for most locations along and north of I-40. Will need to monitor
the east central plains including Santa Rosa, Tucumcari, Clovis
and Portales for a freeze warning, since these locations are about
a week to two past their average last freeze. From there, a rapid
end of April warmup begins areawide, as upper level ridging along
the Pacific coastline builds eastwards towards New Mexico. High
temperatures on Saturday will be around 10 to 20 degrees warmer
compared to Friday thanks to mostly clear skies. Temperatures warm
even further and above average on Sunday, as the ridge axis
inches closer towards the region. 80s will be common in lower
elevations, with 70s across the higher elevations and northeast
plains. Roswell will be toasty with temperatures possibly
breaching the 90 degree mark.

Surface moisture makes its return to eastern NM on Monday, with
dewpoints rising to the 30s to near 40 behind a backdoor cold front
in association with a 525 dm H5 low over the Great Lakes. This could
help to kick off an isolated shower or storm along the east slopes
of the Sangres due to the surface upslope component of the winds.
Dry and locally breezy southwest winds continue for western and
central NM ahead of a slow moving upper level low along the Pacific
coastline. Synoptically speaking, a omega blocking pattern is
expected across the lower 48 next week with NM in between the two
aforementioned upper level lows over the Pacific coast and Great
Lakes and southern Ontario. Into Tuesday, east to southeast surface
flow along the western periphery of high pressure centered in the
lower Mississippi River valley, will help keep moisture present
across eastern NM with dewpoints rising further into the 40s to near
50. This combined with surface heating and lift ahead of the
meandering Pacific upper low will allow isolated showers/storms to
pop up during the afternoon and evening hours, fizzling out shortly
after sunset. Slightly cooler temperatures are expected across
western and central NM, due to upper and mid level cloud cover ahead
of the Pacific upper low. No noteworthy changes are anticipated for
early next week, with temperatures at to just above average and
the omega blocking pattern persisting.

&&

.AVIATION...
(18Z TAFS)
Issued at 1142 AM MDT Thu Apr 27 2023

Winds will continue to increase this afternoon with northwest
wind gusts of 25 to 35 kt being common and locally higher near 40
kt over the central highlands (KCQC). Winds will decrease in
speed this evening, but will surge back up late tonight into Friday
morning as a strong cold front plows through the area. Low clouds
along with sct rain and snow showers will develop along the front
as it races southward through northeast NM Friday morning. Expect
MVFR to IFR conditions and mt obscurations to develop over the
northeast quarter of the state behind the front around sunrise
Friday. Patchy blowing dust reducing visibility is also possible,
primarily for the northwest plateau (KFMN) and eastern plains
(KTCC and KROW).

&&

.FIRE WEATHER...
Issued at 220 AM MDT Thu Apr 27 2023

In the wake of yesterday’s cold front, temperatures will make a
remarkable rebound, reaching close to normal for many zones.
However, winds will stay gusty from the northwest with many
northwestern to central zones observing gusts to 35 mph and even
higher near 45 mph in the central highlands. This along with
marginally critical RH of 15 to 20 percent will create some elevated
fire weather concerns this afternoon, but with low to moderate
rangeland fire danger ratings and modest instability (Haines index
of 4 in most zones), have opted to hold off on any Red Flag issuance
for today.

A stout upper level disturbance and attendant cold front will sweep
into NM tonight into Friday, causing temperatures to plunge while
bringing strong winds and precipitation to central and eastern areas
of the state. Rain and high elevations snow will be concentrated in
northeastern zones of NM, but many eastern central and eastern areas
will at least have a chance for a few hundredths of an inch of
measurable precipitation. The surge in wind speeds will be coupled
with dry conditions in portions of western NM where RH will be close
to critical thresholds, but the cooler than average temperatures and
lower Haines indices should impede critical conditions from becoming
too widespread Friday afternoon.

A much more tranquil period is then expected this weekend into next
week with no widespread high wind events expected. Temperatures will
warm up above average in the early part of next week, slowly
moderating closer to average by the middle part of the week.
Prospects for wetting precipitation look low and bleak, but there
are small chances for the eastern plains as moisture from the Gulf
of Mexico attempts to enter NM.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  73  41  65  34 /   0   0   0   0
Dulce...........................  66  32  59  25 /   5  10  20   0
Cuba............................  66  38  58  32 /   0   0  20   0
Gallup..........................  72  35  64  26 /   0   0   0   0
El Morro........................  66  37  60  32 /   0   0  10   0
Grants..........................  71  36  62  26 /   0   0  10   0
Quemado.........................  69  38  63  32 /   0   0   5   0
Magdalena.......................  72  44  59  34 /   0   0  20   0
Datil...........................  69  40  60  33 /   0   0  10   0
Reserve.........................  75  34  68  30 /   0   0   0   0
Glenwood........................  78  44  74  42 /   0   0   0   0
Chama...........................  58  29  51  25 /  10  30  40   0
Los Alamos......................  66  39  52  34 /   0  10  50   0
Pecos...........................  65  35  47  29 /   0  10  70   5
Cerro/Questa....................  59  37  49  32 /  10  50  60   0
Red River.......................  52  29  41  24 /  20  60  70   5
Angel Fire......................  56  30  45  18 /  10  50  80   5
Taos............................  65  33  54  25 /  10  30  50   0
Mora............................  63  33  48  26 /   5  30  70   5
Espanola........................  73  39  58  32 /   5  10  50   0
Santa Fe........................  68  38  55  31 /   0  10  60   5
Santa Fe Airport................  72  36  58  29 /   0   5  50   5
Albuquerque Foothills...........  74  45  59  40 /   0   0  40   0
Albuquerque Heights.............  76  47  61  38 /   0   0  40   0
Albuquerque Valley..............  78  42  63  35 /   0   0  30   0
Albuquerque West Mesa...........  76  44  61  38 /   0   0  30   0
Belen...........................  79  43  65  33 /   0   0  30   0
Bernalillo......................  75  43  60  37 /   0   0  40   0
Bosque Farms....................  78  40  63  32 /   0   0  30   0
Corrales........................  76  43  61  37 /   0   0  40   0
Los Lunas.......................  78  41  63  34 /   0   0  30   0
Placitas........................  73  43  58  37 /   0   0  40   0
Rio Rancho......................  74  44  60  37 /   0   0  40   0
Socorro.........................  81  48  67  37 /   0   0  20   0
Sandia Park/Cedar Crest.........  67  41  51  33 /   0   0  50   5
Tijeras.........................  69  42  54  34 /   0   0  50   5
Edgewood........................  68  40  53  28 /   0   0  50   5
Moriarty/Estancia...............  70  36  53  25 /   0   0  50   5
Clines Corners..................  67  34  49  27 /   0   5  60   5
Mountainair.....................  69  40  53  28 /   0   0  30   5
Gran Quivira....................  70  41  54  29 /   0   0  30   5
Carrizozo.......................  73  49  57  36 /   0   0  30   5
Ruidoso.........................  67  45  53  30 /   0   0  40  10
Capulin.........................  63  30  43  25 /  10  70  70   5
Raton...........................  68  33  50  23 /  10  70  70   5
Springer........................  70  37  53  25 /  10  50  50   5
Las Vegas.......................  68  34  49  26 /   5  20  70   5
Clayton.........................  70  33  49  32 /  10  60  70   5
Roy.............................  69  36  50  29 /   5  40  70   5
Conchas.........................  78  42  57  32 /   5  20  70  10
Santa Rosa......................  75  40  53  31 /   0  10  60   5
Tucumcari.......................  77  39  53  33 /   0  20  70  10
Clovis..........................  77  41  50  33 /   0   0  50  10
Portales........................  79  41  52  32 /   0   0  40  10
Fort Sumner.....................  79  41  54  32 /   0   0  40  10
Roswell.........................  83  50  62  38 /   0   0  30  10
Picacho.........................  76  46  56  32 /   0   0  30  10
Elk.............................  72  49  58  30 /   0   0  30  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 3 AM to 3 PM MDT Friday for NMZ227.

&&

SHORT TERM...52
LONG TERM....71
AVIATION...33

In the hours before

Local storm report, Apr 27, 9:50 AM MDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
950 AM MDT THU APR 27 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             13 E GLADSTONE          36.30N 103.74W
04/27/2023  M2.0 INCH        UNION              NM   CO-OP OBSERVER

&&

TRM
Local storm report, Apr 27, 9:55 AM MDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
955 AM MDT THU APR 27 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             13 E GLADSTONE          36.30N 103.73W
04/27/2023  M2.0 INCH        UNION              NM   CO-OP OBSERVER

            CO-OP OBSERVER STATION PSMN5 YATES 15 NE.

&&

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 2:50 AM MDTWinter Weather AdvisoryABQColfax, Union33 hr

Nearby

Wind Advisories in New Mexico, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.